Miosis during L-Dopa Therapy

A. S.D. Spiers, D. B. Calne, P. M. Fayers

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

The pupillary diameter of 11 patients with Parkinson's disease was significantly decreased four hours after ingestion of L-dopa. It is suggested that this miosis may be caused by diminished noradrenaline output at sympathetic nerve endings, or alternatively by an action on the central nervous system.

Original languageEnglish
Pages (from-to)639-640
Number of pages2
JournalBritish Medical Journal
Volume2
Issue number5710
DOIs
Publication statusPublished - 13 Jun 1970

Fingerprint

Miosis
Nerve Endings
Levodopa
Parkinson Disease
Norepinephrine
Central Nervous System
Eating
Therapeutics

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Miosis during L-Dopa Therapy. / Spiers, A. S.D.; Calne, D. B.; Fayers, P. M.

In: British Medical Journal, Vol. 2, No. 5710, 13.06.1970, p. 639-640.

Research output: Contribution to journalArticle

Spiers, A. S.D. ; Calne, D. B. ; Fayers, P. M. / Miosis during L-Dopa Therapy. In: British Medical Journal. 1970 ; Vol. 2, No. 5710. pp. 639-640.
@article{02a9bde878dd4a8eb4b340c742deecc5,
title = "Miosis during L-Dopa Therapy",
abstract = "The pupillary diameter of 11 patients with Parkinson's disease was significantly decreased four hours after ingestion of L-dopa. It is suggested that this miosis may be caused by diminished noradrenaline output at sympathetic nerve endings, or alternatively by an action on the central nervous system.",
author = "Spiers, {A. S.D.} and Calne, {D. B.} and Fayers, {P. M.}",
year = "1970",
month = "6",
day = "13",
doi = "10.1136/bmj.2.5710.639",
language = "English",
volume = "2",
pages = "639--640",
journal = "BMJ",
issn = "0959-8146",
publisher = "BMJ Publishing Group",
number = "5710",

}

TY - JOUR

T1 - Miosis during L-Dopa Therapy

AU - Spiers, A. S.D.

AU - Calne, D. B.

AU - Fayers, P. M.

PY - 1970/6/13

Y1 - 1970/6/13

N2 - The pupillary diameter of 11 patients with Parkinson's disease was significantly decreased four hours after ingestion of L-dopa. It is suggested that this miosis may be caused by diminished noradrenaline output at sympathetic nerve endings, or alternatively by an action on the central nervous system.

AB - The pupillary diameter of 11 patients with Parkinson's disease was significantly decreased four hours after ingestion of L-dopa. It is suggested that this miosis may be caused by diminished noradrenaline output at sympathetic nerve endings, or alternatively by an action on the central nervous system.

UR - http://www.scopus.com/inward/record.url?scp=0014943673&partnerID=8YFLogxK

U2 - 10.1136/bmj.2.5710.639

DO - 10.1136/bmj.2.5710.639

M3 - Article

C2 - 5429106

AN - SCOPUS:0014943673

VL - 2

SP - 639

EP - 640

JO - BMJ

JF - BMJ

SN - 0959-8146

IS - 5710

ER -